# SDR 720110122007

- Difficulty date: October 13, 2007
- Submitted: October 15, 2007
- Operation: Air carrier
- Aircraft: N211SL
- Make and model: Bolkms BK117B1
- Aircraft serial: 7201
- Engine: Lyc LTS101750B1
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Condition: Out Of Adjust
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H

## Discrepancy

EXTREMELY FAINT ELECTRICAL BURNING ODOR DETECTED. ASKED TRANSPORT TEAM IF THEY DETECTED ODOR AND THEY INDICATED THAT THEY DID NOT. PILOT NOTICED NR 2 GENERATOR AMP GAUGE INDICATING APPROXIMATELY 50 AMPS WHILE NR 1 GENERATOR AMP GAUGE INDICATED APPROXIMATELY 10 AMPS. NO OTHER INDICATIONS NOTED SWITCHED OFF NR 2 GENERATOR AND LOAD INCREASED ON NR 1 GENERATOR TO APPROXIMATELY 40 AMPS. SWITCHED NR 2 GENERATOR BACK ON AND ORIGINAL LOAD IMBALANCE RETURNED. AS THE ODOR WAS NO LONGER DETECTABLE, & THERE WERE NO INDICATIONS OF A MALFUNCTION, OTHER THAN AMPERAGE LOAD IMBALANCE, FLT CONTINUED TO ORIGINAL DESTINATION. UPON RETURN TO BASE, INCIDENT REPORTED TO MX & AN ENTRY MADE BY PILOT IN ACFT MX LOG. MECHANIC DIAGNOSED PROBLEM & ADJUSTED ELECTRICAL LOAD BALANCE IAW ACFT MM.  A SUBSEQUENT INSPECTION OF NR 2 STARTER/GENERATOR BRUSHES FOUND NOTHING ABNORMAL AND THE SOURCE OF THE EXTREMELY FAINT BURNING ELECTRICAL ODOR WAS NEVER LOCATED.
